Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

minocyqueen

Member
  • Content Count

    33
  • Joined

  • Last visited

Community Reputation

0 Neutral

1 Follower

About minocyqueen

  • Rank
    Junior Member

Profile Information

  • Location
    New York, NY, USA
  1. I had a huge, nasty cyst on my cheek. It was injected with cortisone twice, only to flatten then come back BIGGER each time. At the third visit, the derm lanced and drained it. A lot of pus came out, then dark blood (eew, I know). Now, about a week later, it is much flatter and the pain and a lot of the swelling have gone away. You can see a red line where she cut the skin. What concerns me is that surrounding the scar from the cut, where the original cyst was, I can still feel a lump. It's p
  2. Thanks. Lol. The derm said that the dose isn't high enough to have a serious effect on potassium levels. Another possible side effect is blood clots in the legs. I mentioned that I have a cousin who gets blood clots and had to stop the BC. The derm said that the relation isn't close enough to be a cause for concern (a sibling would be different). Good luck.
  3. I'm 38 and on Yaz. I'm very happy with Yaz and haven't experienced any negative side effects. It has cleared my hormonal acne dramatically. I have much lighter and less painful periods. If your doctor agrees, I'd say give it a try.
  4. minocyqueen

    Lighter, more regular, and much less painful periods. Cleared up my acne!!! I can walk around without makeup and look good. Some very slight spotting between periods. I am a 38-year-old female, nonsmoker. Within 2-3 weeks of starting Yaz, I was no longer getting those nasty bumps on my lipline and chin. After about a month, I stopped getting cysts on my cheeks. The cysts I had been getting were big and painful and required a cortisone shot and/or lancing. &
  5. Ready for a tale of crazy?? About 5 days ago I woke up with this juicy cyst brewing on my cheek right next to my mouth. It actually looked like two cysts in one. It was inflamed and throbbing. Of course I could think about nothing else all day, in addition to my other assorted zits, and I was convinced that people at work were staring at it. Next day, still there (of course). That evening I succumbed to temptation and picked the holy hell out of it. Jabbed it with a lancet, squeezed like crazy
  6. How severe is your bacne? The best OTC product I've found for bacne is benzoyl peroxide, which you're already using. Bacne can be particularly stubborn, though, and you may need to see a derm to get another topical. I've had good luck with Retin-A on the back, but my bacne was pretty bad. It doesn't sound like yours is that bad. Unfortunately acne doesn't clear up in a few days. I know, I've wished for it more than a few times.
  7. No, I don't think you did permanent damage. I had a similar reaction to Retin-a. It took about 6 weeks to totally go away. But I have very fair and sensitive skin. Your recovery time might be shorter. The key is to be extremely gentle now. Use a very mild cleanser and moisturizer. I've had some good results with Purpose products. Avoid anything with alcohol, hydrogen peroxide, tea tree oil, etc. These will probably irritate and dry you out further.
  8. I just started Yaz, and my derm said that an initial breakout is possible but not likely. Not totally comforting, I know. Can you ask to be put on an antibiotic at the same time? That might prevent the IB. I'm taking Solodyn. Too early to tell if there's going to be an IB, as I'm only finishing week one. But if your acne is only a few whiteheads they may not think it's serious enough to warrant an antibiotic. Doesn't hurt to ask, I guess.
  9. We're twins across the pond, Lumpy D! You sound just like me. The boyfriend keeps assuring me that I'm pretty and that my skin isn't bad, but I just can't believe him. It is ridiculous, isn't it. We know it's ridiculous but we can't stop thinking that way. Body dysmorphia is a very strange illness. Not that I would wish this on anyone, but it's comforting to know that I'm not alone.
  10. I have the textbook case of acne dysmorphia. They could write research papers about me. I've had it since I was a teenager, and am now 38. I've had acne pretty consistently since the teenage years, with some clear periods. When my acne subsides I feel good, but it inevitably comes back and I need a new treatment. I recently had what I believe is a hormonal breakout compared with a bad reaction to retin-a, and my face went nuts. Needless, to say, I've been an emotional wreck. I have all the tex
  11. Yeah, that is so me -- hiding in my cubicle and checking ever 2 seconds, as if I'm going to see something different from the last time. Well, I do sometimes see something different: another zit! Or an existing zit blossoming to a new level of atrocity. I don't know why I do it. It makes me feel miserable but I can't stop. I told my therapist about this and asked her how to stop. She didn't have any practical advice other than to say "tell yourself you're not going to check for xx number of min
  12. I'll be turning 38 next week and have acne. It sucks big time. I've had it on and off since I was a teenager. I've had clear period but it always comes back. This time it's back in full force -- cystic and regular acne on cheeks and chin. It is quite embarrassing and hard to maintain a professional appearance with this face full of angry bumps and red marks. The derm just put me on Solodyn and Yaz -- we'll see what happens. So you're not the only one. Good luck to all.
  13. I started Yaz 5 days ago, and am soooo nervous. My derm said I shouldn't see an initial breakout but after some of these posts I'm worried. I'm also on Solodyn (antibiotic), and Ziana (topical retinoid). I have severe depression and body dysmorphic disorder related to my acne. I have had crazy moods these past few days, but I'm not sure if it's the regular emotional issues or the Yaz. Both my derm and my psychiatrist advised me to start on the Yaz. Tomorrow I'm seeing my psych for a checkup.
  14. Thanks for the note of encouragement. I'm at the 6-week mark (Retin-A Micro 0.04%) and am losing hope. I've got a zillion angry little whiteheads and a couple of monsters. I will try to be patient, though.
  15. Thanks for the reply, Mallory. My derm said she wasn't in favor of using a topical every other day, so I've been sticking with RAM every day. I've been using a really teeny amount at night, and moisturizing like a mofo in the morning. My overall skin is looking better -- a bit less peely and even with a bit of that rosy glow everyone's been talking about. The texture of the non-broken out areas is showing improvement. Still oily. (How can you be dry/peely and oily at the same time? Ugh.) The s
×